Texas, 2009Damaging Wind in Texas, March 31, 2009
March 31, 2009 · NWS HGX · 1 event in 1 county or zone
Showers and thunderstorms developed along and ahead of a cold front as it moved through southeast Texas in the early morning hours. One storm became severe and produced wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed along and ahead of a cold front as it moved through southeast Texas in the early morning hours. One storm became severe and produced wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Mar 31, 3:30 AM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Mar 31, 3:30 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
430 AM CDT TUE MAR 31 2009
.DISCUSSION...
COLD FRONT APPEARS TO BE RIGHT AT ON OUR DOORSTEP THIS MORNING AS
EVIDENT BY CURRENT RADAR/OBS. MODELS STILL ADVERTISING A GOOD BIT
OF PCPN WITH THE PASSAGE OF THIS BOUNDARY (PARTICULARLY AS IT AP-
PROACHES THE COAST DURING THE AFTN HRS). THIS DOES SEEM DOABLE AS
THE HEATING WOULD HELP TO FURTHER ERODE THE CAP AND MOISTURE DOES
NOT SEEM TO BE A PROBLEM. CHC POPS CURRENTLY IN THE GRIDS FOR TO-
DAY LOOK OKAY ATTM.
THIS PROGRESSIVE PATTERN OF FAST MOVING FRONTS FOLLOWED BY BRIEF/
STRONG RETURN FLOW IS PROGGED TO CONTINUE THROUGH THE WEEK...THEN
LIKELY INTO THE WEEKEND. THE NEXT FRONT EXPECTED ON/AROUND THURS.
HOWEVER WHILE MOISTURE RETURN MAY NOT BE THE GREAT...THE TRACK OF
THE ASSOCIATED UPPER LOW MAY BE FAR ENOUGH SOUTH (ACROSS N TX) TO
CAUSE SOME CONCERN. AT ANY RATE...THE GOING LOWISH POPS SHOULD BE
ALRIGHT FOR NOW (BUT DONT BE TOO SURPRISED IF THEY GO UP). TEMPS
SHOULD HOVER AROUND SEASONAL NORMS THROUGH THE PERIOD. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 71 48 78 59 75 / 40 0 0 20 20
HOUSTON (IAH) 73 51 78 60 76 / 50 10 0 20 10
GALVESTON (GLS) 74 59 73 65 74 / 50 10 0 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 5 AM CDT EARLY THIS
MORNING FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA
BAY...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 5 AM CDT EARLY THIS MORNING FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&Hazardous weather outlook, Mar 30, 8:34 AM CST, 20 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
934 AM CDT MON MAR 30 2009
GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-311200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
934 AM CDT MON MAR 30 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A SERIES OF COLD FRONTS WILL MOVE ACROSS SOUTHEAST TEXAS THROUGH THE
PERIOD. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO ACCOMPANY
THE FIRST FRONT ON TUESDAY. AT THIS TIME...ANY SEVERE STORM DEVELOPMENT
IS EXPECTED TO BE NORTHEAST THROUGH EAST OF OUR AREA. ISOLATED SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE NEXT TWO COLD FRONTS...THE
FIRST ON THURSDAY AND THE SECOND LATE SATURDAY NIGHT OR EARLY ON SUNDAY
MORNING. AT THIS TIME...NO SEVERE STORM DEVELOPMENT IS ANTICIPATED WITH
THESE TWO FRONTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Thunderstorm Wind, Brazos
- When
- March 31, 4:45 AM CST
- Where
- Brazos County, 3.11 mi SE of Kurten
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 30.752, -96.229
Trees were downed near the intersection of FM 1179 and FM 2038.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Louisiana, March 31, 2009$1.3 million · EF1 · 7 events
- Tornadoes and Flash Flood in Florida, March 31, 2009$101,000 · EF0 · 6 events
- Dust Storm and High Wind in Oregon, March 31, 2009$45,000 · 65 kt wind · 5 events
- Hail in Mississippi, March 31, 2009$40,000 · 1.75 in hail · 4 events
- Tornado and Flood in Florida, March 31, 2009EF1 · 5 events
- Damaging Wind in Florida, March 31, 2009$25,000 · 50 kt wind · 2 events
- Winter Storm in Minnesota, March 31, 200913 events
- High Surf in Hawaii, March 31, 200912 events
- Winter Storm and Winter Weather in Colorado, March 31, 200911 events
- Drought in Texas, March 31, 200910 events
- Winter Storm in Minnesota, March 31, 20099 events
- Hail and Damaging Wind in Texas, March 31, 20092 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 152674.